MAUDE Adverse Event Report: KARL STORZ ENDOVISION FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM

KARL STORZ ENDOVISION FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Model Number 495NA
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Event or Problem Description
As per medwatch report mw5114850 received via email: a laparoscopic case with fiber optic light cable resulted in burn to patient.Light cable heated up and transferred heat to the laparoscope, resulting in a burn.The received medwatch report contained minimal information.The item number, lot code, facility name/location and additional patient information was not provided.We are filing this report referencing a commonly used fiber optic light cable, model number 495na.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.This event is filed under internal case # (b)(4).

Brand Name
FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Common Device Name
FIBER OPTIC LIGHT CABLE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key16553123
Report Number1221826-2023-00055
Device Sequence Number3021889
Product Code FCW
UDI-Device Identifier04048551168868
UDI-Public4048551168868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NA
Device Catalogue Number495NA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Initial Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown